Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 16, 2019, 3:12 AM CDT for Seward County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 3:12 AM CDT (08:12 UTC)
- Expired
- Jun 16, 2019, 6:07 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Seward County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
665
WGUS53 KDDC 160812
FFWDDC
KSC175-161415-
/O.NEW.KDDC.FF.W.0025.190616T0812Z-190616T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
312 AM CDT Sun Jun 16 2019
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Western Seward County in southwestern Kansas...
* Until 915 AM CDT Sunday.
* At 312 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Liberal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3716 10105 3736 10090 3734 10072 3700 10088
3700 10106
$$
SUGDEN1 follow-up statement
325
WGUS73 KDDC 161107
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
607 AM CDT Sun Jun 16 2019
KSC175-161117-
/O.CAN.KDDC.FF.W.0025.000000T0000Z-190616T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Seward KS-
607 AM CDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING FOR WESTERN SEWARD COUNTY IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3716 10105 3736 10090 3734 10072 3700 10088
3700 10106
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:28 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 12:28 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1228 AM CDT Sun Jun 16 2019 ...Updated Aviation Section... .SHORT TERM...(This evening through Sunday) Issued at 203 PM CDT Sat Jun 15 2019 Models today were in good agreement with a surface boundary over south central Kansas earlier this morning moving south during the day. By late day and early evening this surface boundary is forecast to be located near or just south of the Oklahoma border. Dew points will be in the 60s late day near the Oklahoma border and given the forecast instability, 0-6km shear and even some weak 0-1km forcing present along this boundary from 21z Saturday to 03z Sunday the potential exists for some scattered late day and evening convection. At this time this favorable area for late day convection will be located just south of the Oklahoma border and given that all the CAMS support this solution and also continue to indicate a warm layer around the 750mb level which would inhibit any convection late day in south central Kansas. As a result will trend in that direction and keep the better chances for evening convection just south and east of the Medicine Lodge area. Will however continue to monitor this area for possible late day storms and if storms do develop they will be capable of producing strong damaging winds, heavy rainfall and hail. The area most favorable for late day convection still appears to be focused over southeast Colorado where better forcing and instability will be present late day ahead of an upper level trough that will be moving east northeast across New Mexico. This convection will move towards southwest Kansas early tonight and is currently expected to weaken as these storms move into more stable air. The exception to this weakening trend will be far southwest Kansas where better instability and shear is forecast to exist longer early tonight. This will also be near the 0-1km moisture axis north of our surface boundary. Any storm that does move across extreme southwest Kansas early tonight along this moisture axis will also be capable of producing strong damaging winds, heavy rainfall and hail. The chance for thunderstorms will spread east across southwest and south central Kansas late tonight into early Sunday morning as the upper level trough exits New Mexico and begins to cross the Texas Panhandle. The best chance for the overnight convection will be south of the Arkansas River with the better opportunity for any strong to severe thunderstorms during the overnight period currently appearing to be confined near or south of the Oklahoma border. Morning clouds and scattered thunderstorms will give way to some clearing skies during the day on Sunday. Another upper wave moving out of the Colorado Rockies and into the Plains late day will once again give rise to scattered late day thunderstorms over southeast Colorado. These storms will once again move southeast late day and Sunday night. The area most favorable for this convection Sunday night however appears to be shifted further south given that our surface boundary, moisture axis north of this front along with better instability will be located mainly in the Texas Panhandle. .LONG TERM...(Sunday night through Saturday) Issued at 203 PM CDT Sat Jun 15 2019 The chance for afternoon and overnight thunderstorms will be possible each day early next week as several upper level disturbances crosses the Western High Plains. The precipitation chances for western Kansas is then expected to decrease late week as an upper level ridge builds into the plains in response to an upper low moving southeast out of Canada into the Pacific northwest. Not only does some drier conditions look likely late week for southwest Kansas but it also looks like more summer like temperatures could be returning also. Temperatures during the week will begin in the 70s on Monday but a gradual warming trend allow temperatures to climb into the 80s mid week. Highs in the 90s looks likely late week given that the ECMWF and GFS both suggest that the 850mb temperatures at 00z Friday and 00z Saturday will be in the upper 20s to lower 30s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1226 AM CDT Sun Jun 16 2019 The main challenge in the aviation forecast will be how far north and coherent convection will get through the overnight hours into very early Sunday morning. We will go with VCTS at LBL for the initial few hours of this TAF period and DDC and GCK for 08-12Z time frame. Outside of any shower/thunderstorm activity, aviation weather conditions will remain VFR with light winds less than 10 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 82 60 81 / 30 20 10 20 GCK 58 82 57 81 / 20 10 10 20 EHA 57 78 59 80 / 60 30 20 40 LBL 59 79 62 81 / 40 30 10 20 HYS 61 82 59 81 / 10 10 10 30 P28 65 83 63 83 / 60 30 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Umscheid
In the hours before
Special weather statement, Jun 15, 9:45 PM CDT, 5 hours 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 945 PM CDT Sat Jun 15 2019 KSZ061-074-084-160345- Stanton KS-Hamilton KS-Morton KS- 945 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON...HAMILTON AND STANTON COUNTIES UNTIL 1045 PM CDT/945 PM MDT/... At 944 PM CDT/844 PM MDT/, Doppler radar was tracking a strong thunderstorm 17 miles north of The Saunders Elevator, moving east at 20 mph. Pea size hail and winds up to 40 mph will be possible with this storm. Locations impacted include... Elkhart, Syracuse, Johnson City, Rolla, Manter, Coolidge, Richfield, Wilburton and The Saunders Elevator. LAT...LON 3826 10204 3826 10168 3699 10157 3699 10204 TIME...MOT...LOC 0244Z 255DEG 27KT 3772 10211 LOWE
Special weather statement, Jun 15, 10:28 PM CDT, 4 hours 44 minutes before
Special Weather Statement National Weather Service Dodge City KS 1028 PM CDT Sat Jun 15 2019 KSZ084-085-160430- Stevens KS-Morton KS- 1028 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND WESTERN STEVENS COUNTIES UNTIL 1130 PM CDT... At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm from southwest of Richfield to near Rolla, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hugoton, Rolla, Richfield, Wilburton and Feterita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 10173 3735 10204 3737 10144 3700 10113 TIME...MOT...LOC 0327Z 264DEG 12KT 3716 10158 GERARD
Special weather statement, Jun 15, 11:02 PM CDT, 4 hours 10 minutes before
Special Weather Statement National Weather Service Dodge City KS 1102 PM CDT Sat Jun 15 2019 KSZ084>086-160500- Seward KS-Stevens KS-Morton KS- 1102 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD... NORTHEASTERN MORTON AND STEVENS COUNTIES UNTIL MIDNIGHT CDT... At 1101 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles south of Big Bow to near Tyrone. Movement was east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Liberal, Hugoton, Moscow, Woods, Cave and Hayne. LAT...LON 3700 10124 3738 10161 3738 10099 3700 10065 TIME...MOT...LOC 0401Z 268DEG 22KT 3737 10150 3695 10110 GERARD
Special weather statement, Jun 16, 1:09 AM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Dodge City KS 109 AM CDT Sun Jun 16 2019 KSZ081-160715- Pratt KS- 109 AM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PRATT COUNTY UNTIL 215 AM CDT... At 109 AM CDT, Doppler radar was tracking a strong thunderstorm near Preston, moving south at 5 mph. Penny size hail will be possible with this storm. Locations impacted include... Preston and Cairo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3761 9861 3780 9857 3779 9846 3761 9847 TIME...MOT...LOC 0609Z 358DEG 5KT 3772 9852 SUGDEN
Special weather statement, Jun 16, 1:45 AM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 145 AM CDT Sun Jun 16 2019 KSZ081-160745- Pratt KS- 145 AM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRATT COUNTY UNTIL 245 AM CDT... At 144 AM CDT, Doppler radar was tracking a strong thunderstorm near Byers. This storm was nearly stationary. Penny size hail will be possible with this storm. Locations impacted include... Pratt, Iuka and Byers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3781 9892 3781 9869 3770 9864 3770 9897 TIME...MOT...LOC 0644Z 002DEG 4KT 3777 9881 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:45 PM CDT | Special Weather Statement | DDC | Hamilton, Morton, Stanton | 60 min |
| Jun 15, 10:28 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 62 min |
| Jun 15, 10:53 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 52 min |
| Jun 15, 11:02 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 58 min |
| Jun 15, 11:24 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 36 min |
| Jun 16, 12:00 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 31 min |
| Jun 16, 12:19 AM CDT | Flash Flood Warning | DDC | Barber, Pratt | 4 hr |
| Jun 16, 1:09 AM CDT | Special Weather Statement | DDC | Pratt | 66 min |
| Jun 16, 1:45 AM CDT | Special Weather Statement | DDC | Pratt | 60 min |
| Jun 16, 4:17 PM CDT | Special Weather Statement | DDC | Kiowa | 58 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.